Eike Neumann - Uniform Envelopes

lmcs:7314 - Logical Methods in Computer Science, July 28, 2022, Volume 18, Issue 3 - https://doi.org/10.46298/lmcs-18(3:8)2022
Uniform EnvelopesArticle

Authors: Eike Neumann

    In the author's PhD thesis (2019) universal envelopes were introduced as a tool for studying the continuously obtainable information on discontinuous functions. To any function $f \colon X \to Y$ between $\operatorname{qcb}_0$-spaces one can assign a so-called universal envelope which, in a well-defined sense, encodes all continuously obtainable information on the function. A universal envelope consists of two continuous functions $F \colon X \to L$ and $\xi_L \colon Y \to L$ with values in a $\Sigma$-split injective space $L$. Any continuous function with values in an injective space whose composition with the original function is again continuous factors through the universal envelope. However, it is not possible in general to uniformly compute this factorisation. In this paper we propose the notion of uniform envelopes. A uniform envelope is additionally endowed with a map $u_L \colon L \to \mathcal{O}^2(Y)$ that is compatible with the multiplication of the double powerspace monad $\mathcal{O}^2$ in a certain sense. This yields for every continuous map with values in an injective space a choice of uniformly computable extension. Under a suitable condition which we call uniform universality, this extension yields a uniformly computable solution for the above factorisation problem. Uniform envelopes can be endowed with a composition operation. We establish criteria that ensure that the composition of two uniformly universal envelopes is again uniformly universal. These criteria admit a partial converse and we provide evidence that they cannot be easily improved in general. Not every function admits a uniformly universal uniform envelope. We can however assign to every function a canonical envelope that is in some sense as close as possible to a uniform envelope. We obtain a composition theorem similar to the uniform case.

    Volume: Volume 18, Issue 3
    Published on: July 28, 2022
    Accepted on: June 7, 2022
    Submitted on: March 31, 2021
    Keywords: Computer Science - Logic in Computer Science,Mathematics - Functional Analysis

    1 Document citing this article

    Consultation statistics

    This page has been seen 1462 times.
    This article's PDF has been downloaded 460 times.